Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 222, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2008, 10:32 PM MDT for Garden County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2008, 10:32 PM MDT (04:32 UTC)
- Expired
- Jun 24, 2008, 11:15 PM MDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Garden County, NE
The radar
The North Platte radar (KLNX), 157 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 2232 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 250432
SVRLBF
NEC069-250515-
/O.NEW.KLBF.SV.W.0222.080625T0432Z-080625T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1032 PM MDT TUE JUN 24 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 1115 PM MDT
* AT 1028 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RICHARDSON LAKE...OR 22 MILES NORTHWEST OF OSHKOSH...AND MOVING
EAST AT 32 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CRESCENT LAKE NWR AND DOGTOWN FLATS BY 1055 PM MDT...
DEER LAKE BY 1105 PM MDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4183 10225 4159 10215 4153 10263 4154 10264
4177 10265
TIME...MOT...LOC 0432Z 260DEG 28KT 4163 10262
$$
JWS1 follow-up statement
000
WWUS53 KLBF 250453
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1152 PM CDT TUE JUN 24 2008
NEC069-250515-
/O.CON.KLBF.SV.W.0222.000000T0000Z-080625T0515Z/
GARDEN NE-
1052 PM MDT TUE JUN 24 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT
FOR CENTRAL GARDEN COUNTY...
AT 1049 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR RICHARDSON LAKE...OR 18 MILES NORTHWEST OF OSHKOSH...
MOVING EAST AT 21 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CRESCENT LAKE NWR AND 6 MILES NORTH OF DOGTOWN FLATS BY 1110 PM
MDT...
DEER LAKE BY 1115 PM MDT...
IF ON OR NEAR CRESCENT LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 4183 10225 4159 10215 4153 10263 4154 10264
4177 10265
TIME...MOT...LOC 0452Z 250DEG 19KT 4164 10250
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:40 PM MDT, 7 hours 52 minutes earlier.
Area forecast discussion, Jun 24, 2:40 PM MDT, 7 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 PM CDT TUE JUN 24 2008 .DISCUSSION... FORECAST FOCUS ON TEMPERATURES THE NEXT FEW DAYS...THUNDERSTORM CHANCES TONIGHT AND WEDNESDAY. LOW PRESSURE IN WY/SE MT AND THE FRONT RANGE. CONVECTION HAS ERUPTED BACK THERE WITH SOME CU NOW DEVELOPING ACROSS THE NEBRASKA PANHANDLE. RUC MODEL SOUNDINGS SHOW THE AREA NEARLY UNCAPPED LATE THIS AFTERNOON SO IT WON/T TAKE MUCH TO GET GOING THIS EVENING. AFTER LAST NIGHT/S STORMS NO OUTFLOW BOUNDARIES ARE APPARENT ATTM BUT MAY BECOME VISIBLE OVER THE NEXT HOUR. WEDNESDAY...TEMPERATURES FORECAST TO CROSS THE 90 MARK FOR MUCH OF THE AREA FOR THE FIRST TIME IN 2008 TOMORROW. MODELS AND MODEL SOUNDINGS LOOK MORE HOPEFUL FOR MORE THUNDERSTORM ACTIVITY ON WEDNESDAY. RAISED POPS A BIT FOR TOMORROW EVENING AND A GOOD THREAT FOR SEVERE TOMORROW NIGHT WITH JUST ENOUGH CAP TO HOLD THINGS IN PLACE FOR LATE AFTERNOON RELEASE WITH A FRONT WORKING INTO THE AREA. THURSDAY...A SECOND FRONT APPROACHES AND BRINGS ANOTHER CHANCE OF THUNDERSTORMS. FRIDAY AND SATURDAY...TEMPERATURES WILL BACK DOWN A FEW DEGREES AFTER THE PASSAGE OF A COLD FRONT. DEW POINTS DROP BACK AS WELL. LOOKING AT THE EXTENDED FORECAST SUNDAY THROUGH TUESDAY... IS CHARACTERIZED BY RIDGING AND A MUCH MORE AMPLIFIED PATTERN WITH A RIDGE ACROSS THE ROCKIES AND RESULTANT WARMING INTO THE 90S. AMPLIFIED PATTERN ALSO TO BRING DRIER CONDITIONS THROUGH MID WEEK. && .AVIATION... VFR CONDITIONS SHOULD DOMINATE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE NEXT 24 HOURS. CIGS HGHTS SHOULD BE AOA 120KFT AGL HOWEVER SOME CONVECTION MAY DEVELOP INTO THE WESTERN SANDHILLS AND PANHANDLE...WHERE CIGS HGHTS MAY DROP TO AROUND 5KFT NEAR THE STORMS...WHERE VSBYS MAY ALSO BE REDUCED TO AROUND 3 MILES IN THE RAIN SHOWERS. GUSTY WINDS AND ISOLATED LARGE HAIL WILL ALSO BE THREATS TO LIGHT AIRCRAFT NEAR THESE STORMS. A FRONT MOVING INTO THE CENTRAL PORTION OF NEBRASKA WILL LEAD TO ADDITIONAL CLOUD COVER ON WEDNESDAY WITH MAINLY VFR EXPECTED THROUGH THE EARLY AFTERNOON HOURS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && PHILLIPS/HIRSCH
Hazardous weather outlook, Jun 24, 2:53 PM MDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CDT TUE JUN 24 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-252100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 353 PM CDT TUE JUN 24 2008 /253 PM MDT TUE JUN 24 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. STRONG DAYTIME HEATING AND BOUNDARIES LEFT OVER FROM THE STORMS ON MONDAY NIGHT MAY BE ENOUGH TO SPARK THUNDERSTORM DEVELOPMENT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND INTO THE EARLY MORNING HOURS. THE GREATEST RISK FOR SEVERE THUNDERSTORM DEVELOPMENT LOOKS TO BE NORTH OF A OGALLALA TO THEDFORD TO ONEILL LINE THIS EVENING...BUT CAN NOT BE RULED OUT ELSEWHERE. THE MAIN THREAT WILL BE FROM LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF WESTERN AND NORTH CENTRAL NEBRASKA WEDNESDAY AND THURSDAY. A SURFACE BOUNDARY LOOKS TO STALL OVER THE CENTRAL PANHANDLE INTO THE SANDHILLS WEDNESDAY AFTERNOON. ONCE AGAIN...THIS FRONT WILL PROVIDE A FOCUS FOR THUNDERSTORMS DEVELOPMENT AND WIND PROFILES FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. THE GREATEST RISK FOR LARGE HAIL AND POSSIBLY ISOLATED TORNADOES WILL BE NEAR THIS FRONT DURING THE LATE AFTERNOON AND EVENING WHEN CONDITIONS ARE MOST UNSTABLE. THIS BOUNDARY LOOKS TO REMAIN NEAR WESTERN AND NORTH CENTRAL NEBRASKA INTO THE LATE WEEK TIME PERIOD. THEREFORE THUNDERSTORM DEVELOPMENT...AND SEVERE WEATHER CONDITIONS...WILL BE POSSIBLE EACH DAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN ON THURSDAY ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:25 PM MDT | Areal Flood Warning | LBF | Frontier | 12 hr |
| Jun 24, 11:12 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 48 min |
| Jun 25, 5:46 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Thomas | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.